Hail, Union
- When
- May 25, 4:25 PM CST to 4:35 PM CST
- Where
- Union County, Ware
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.450, -89.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 25, 12:00 PM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT THU MAY 25 2006 .DISCUSSION... WATER VAPOR SHOWS UPPER LOW SWIRLING ACROSS IA ON SE TRACK INTO NRN IL...W/ISOLD LTG STRIKES JUST STARTING TO THE NORTH OF THE LOW. SURFACE PLOT AND VISIBLE IMAGERY REVEALS THE COLD FRONT EXTENDING FROM NRN IL SOUTH AND WEST INTO CNTL MO...BUT BOTH WATER VAPOR AND VISIBLE SHOW DRY AIR WEDGE INTO LOWER OH VALLEY. AS FRONT APPROACHES...ANTICIPATE LINE DEVELOPMENT TO OUR NORTH AND EAST TO BUILD BACK SOUTH AND WEST INTO PAH FA...HOW MUCH IS THE PRIMARY FORECAST CHALLENGE. LATEST SWODY1 RETAINS MDT RISK SVR MAINLY NRN/ERN PTNS FA CLOSER TO UPPER WINDS/DYNAMICAL ENERGY. HIGH INSTABILITY ENVIRO IN PLACE W/SUFFICIENT FUEL/LOW LEVEL MOISTURE THAT FRONT SHOULD ACTIVATE LINEAR STORMS DURING PEAK HEATING. WL KEEP CLOSE WATCH AND ANTICIPATE THE SAME TO BE POSTED THIS PM/EVENING. 12Z MODELS PUSH FRONT THRU FA TONIGHT. NAM IS MORE AGGRESSIVE/THOROUGH WITH FROPA WHILE GFS TENDS TO HANG IT UP ALONG OUR SRN BORDER...WHICH IS IN LINE W/THEIR RUN-RUN TRENDS. HAVE OPTED TO KEEP PERSISTENCE STRATEGY FORECAST OF LOW POP ALONG STALLING BOUNDARY ESP SOUTH TONIGHT...THEN CLEAR OUT FRI AM AND RETURN AGAIN TO OUR SOUTHWEST AS BOUNDARY LIFTS WARM/WASHES OUT. THUS WE NEVER REALLY GET A GOOD COOL OFF AND QUICKLY RETURN TO SUMMER LIKE FLOW REGIME AND THUS SUMMER LIKE HEAT/HUMIDITY. THE RESULTANT FORECAST WL BE A NEAR DAILY DIURNAL POP AT LEAST...WITH A CONTINUING DAILY TAD HIGHER POP BY MID WEEK NEXT AS A FRONT SAGS AND DAMPENS THE RIDGE. WE HEDGED ON OR ABOVE HIGH SIDE OF MOS THRU THE PACKAGE IN ACCORDANCE W/PERSISTENCE STRATEGY AS IT BLENDED COLLABORATIVELY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1000 AM CDT THU MAY 25 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1000 AM CDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM BELLMONT...TO CARMI...TO HARRISBURG...TO METROPOLIS ILLINOIS...AND GRAND RIVERS TO FORT CAMPBELL KENTUCKY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE FOUR STATE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. A COLD FRONT IS EXPECTED TO MOVE EAST INTO THE AREA THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT ACROSS PORTIONS OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI BY MID TO LATE AFTERNOON...AND THEN MOVE EAST INTO WESTERN KENTUCKY. THE ATMOSPHERE IS FORECASTED TO BE VERY UNSTABLE AHEAD OF THE FRONT...WHICH WILL LEAD TO SCATTERED STRONG TO SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY ALONG AND SOUTH OF A LINE FROM MAYFIELD TO CROFTON KENTUCKY. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. WITH A FRONTAL BOUNDARY REMAINING IN THE AREA...THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA ON FRIDAY. CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST FOR FRIDAY NIGHT THROUGH WEDNESDAY...WITH CHANCES MAINLY IN THE AFTERNOON ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT...AS WELL AS ON FRIDAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
458 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM FUNNEL CLOUD LYNNVILLE 38.20N 87.32W
05/25/2006 WARRICK IN LAW ENFORCEMENT
TWO SEPERATE REPORTS OF SAME FUNNEL RELAYED SHERIFF
OFFICE BY STATE POLICE.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
504 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM FUNNEL CLOUD TENNYSON 38.08N 87.12W
05/25/2006 WARRICK IN TRAINED SPOTTER
&&
DLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
513 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL EVANSVILLE 37.98N 87.54W
05/25/2006 E0.75 INCH VANDERBURGH IN TRAINED SPOTTER
&&
DLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
518 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 4 N BOONVILLE 38.10N 87.27W
05/25/2006 M1.75 INCH WARRICK IN LAW ENFORCEMENT
REPORTED BY STATE POLICE.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
521 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM FUNNEL CLOUD EVANSVILLE 37.98N 87.54W
05/25/2006 VANDERBURGH IN TRAINED SPOTTER
REPORTED NEAR INTERSECTION OF INTERSTATE 164 AND
BOONEVILLE NEW HARMONY ROAD.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
525 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL OWENSBORO 37.76N 87.12W
05/25/2006 E0.88 INCH DAVIESS KY TRAINED SPOTTER
&&
DLLThe Paducah radar (KPAH), 70 km away, was scanning. The volume nearest the first event began at 22:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508806.